You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
E-Optimal Designs in Weighted Polynomial Regression
The Annals of Statistics
Vol. 22, No. 2 (Jun., 1994), pp. 917-929
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2242298
Page Count: 13
You can always find the topics here!Topics: Polynomials, Eigenvalues, Weighting functions, Matrices, Coordinate systems, Eigenvectors, Coefficients, Statism, Linear regression, Approximation
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Based on a duality between E-optimality for (sub-) parameters in weighted polynomial regression and a nonlinear approximation problem of Chebyshev type, in many cases the optimal approximate designs on nonnegative and nonpositive experimental regions [ a, b] are found to be supported by the extrema of the only equioscillating weighted polynomial over this region with leading coefficient 1. A similar result is stated for regression on symmetric regions [ -b, b] for certain subparameters, provided the region is "small enough," for example, b ≤ 1. In particular, by specializing the weight function, we obtain results of Pukelsheim and Studden and of Dette.
The Annals of Statistics © 1994 Institute of Mathematical Statistics